Drought, Eastern Uinta Mountains
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Improvement occurred in the drought situation across northeast Utah, as a number of storm systems produced significant precipitation and mountain snowpack continued above normal. Drought conditions were categorized as abnormally dry to severe over east central and northeast Utah at the beginning of the month.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Improvement occurred in the drought situation across northeast Utah, as a number of storm systems produced significant precipitation and mountain snowpack continued above normal. Drought conditions were categorized as abnormally dry to severe over east central and northeast Utah at the beginning of the month. However, by month's end, the severe drought conditions had diminished in this area. Across southeast Utah, abnormally dry to moderate drought conditions prevailed throughout the month. Please see the April 2005 Storm Data publication for a continuation on this drought situation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 28, 3:06 PM MST, 8 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 306 PM MST MON FEB 28 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... THE NEXT WEATHER SYSTEM TO AFFECT WRN COLORADO IS MOVING ACROSS ERN NEVADA THIS AFTERNOON. SURFACE AND RADAR OBSERVATIONS OVER NERN NEVADA SUGGEST ONLY SCATTERED LIGHT SHOWERS...HOWEVER A SMALL AREA OF THUNDERSTORMS HAVE FORMED WEST OF ELY INDICATING THAT THE AIR MASS IS UNSTABLE. INCOMING SHORT WAVE HAS SPLIT...BUT H3 VORTICITY OVER ERN OREGON WILL MOVE SOUTHEASTWARD TOWARD NWRN COLORADO BY TUESDAY AFTERNOON. JET SUPPORT IS QUITE WEAK AND THERE/S BARELY A SURFACE FRONT WITH THE WAVE OVER NRN NEVADA. BUT THE COOL POOL AND POTENTIAL VORTICITY ALOFT ASSOCIATED WITH THIS WAVE WILL KEEP THE AIR MASS UNSETTLED OVER WRN COLORADO THROUGH TUESDAY EVENING. NOT ANTICIPATING ANY WINTER WEATHER HIGHLIGHTS SINCE...BUT GIVEN NEUTRAL TO SLIGHTLY UNSTABLE LAPSE RATES IN THE AFTERNOON...LOCALIZED SNOW SHOWERS IN THE MOUNTAINS MAY GENERATE 2 TO 5 INCHES OF SNOW. HAVE BOOSTED MOUNTAIN POPS BY 10 PERCENT...AND EVEN INCREASED SOME VALLEY POPS FROM THE PREVIOUS FORECAST PACKAGE GIVEN THE IMPULSE DIRECTLY PASSES OVER VERNAL THAN DEPARTS WRN COLORADO NEAR LAKE CITY. HIGH PRESSURE QUICKLY REASSERTS ITSELF LAKE TUESDAY NIGHT FOR CLEARING CONDITIONS FROM THE WEST. SNOW SHOWERS OVER THE HIGHER COLORADO MOUNTAINS SHOULD END DURING THE EVENING WITH INCREASING STABILIZATION. BY WEDNESDAY...THE LEADING EDGE OF THE NEXT TROUGH WILL BE SPREADING MORE CLOUDS. WITH THE TROUGH AXIS PROGGED TO BE OVER ERN NEVADA WEDNESDAY AFTERNOON...ANY WEATHER SHOULD STAY WEST OF OUR FORECAST AREA THROUGH WEDNESDAY AFTERNOON. .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...CONTINUED GOOD MODEL AGREEMENT. THE LATEST GFS IS A BIT STRONGER WITH THE ENERGY RIDING OVER THE RIDGE ON THURSDAY...AND ALSO FASTER SETTING UP THE REX BLOCK FOR THE WEEKEND. WEDNESDAY NIGHT-THURSDAY NIGHT: PACIFIC NORTHWEST DISTURBANCE BREAKS THROUGH THE RIDGE WEDNESDAY NIGHT WITH SHOWERS SPREADING ACROSS ALL BUT THE SOUTHERN-MOST ZONES ON THURSDAY AND THURSDAY NIGHT. THE GFS IS STRONGER AND FURTHER SOUTH...A COMPROMISE USED HERE. FRIDAY-MONDAY: SHORT WAVE RIDGE BUILDS OVER THE CWA BRIEFLY ON FRIDAY AS A DEEP TROF MOVES OVER CENTRAL CA. THE NEXT PACIFIC DISTURBANCE TAKES A MORE SOUTHERN TRACK AND CLOSES NEAR YUMA BY SUNDAY. LATEST QPF IS FURTHER NORTH THAN PROGGED YESTERDAY AND...IN THIS FAMILIAR PATTERN...WE HAVE SEEN THE SUBTROPICAL TAP START EARLIER THAN HANDLED BY THE MODELS. SO HAVE ONLY BROUGHT SLIGHT CHANCE POPS TO THE SOUTHERN MTNS BEGINNING AS EARLY AS SATURDAY NIGHT. ELSEWHERE EXPECT DAYTIME TEMPERATURES TO BE WARMER THAN NORMAL. RAMEY && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && PF/JOE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MST MON FEB 28 2005 COZ001>014-017>023-UTZ022>025-027>029-011245- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MST MON FEB 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A CHANCE OF SNOW SHOWERS IS EXPECTED TUESDAY AND AGAIN ON THURSDAY... MAINLY OVER THE NORTHERN AND CENTRAL MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. JAD
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445250, 5445251, 5445252, 5445253, 5445254, 5445255, 5445256.